||The motivation of this thesis is to answer a question asked by Professor M.-G. Leu: To find pairs (b,a) in the ring of algebraic integers in Q (√-19) such that there exists no terminating division chain of finite length starting from the pairs (b, a). For this purpose, we study Cohn′s paper [On the structure of the GL2 of a ring, Inst. Hautes Études Sci. Publ. Math. 30 (1966) 5-53] from Section 1 to Theorem 6.1 of Section 6 and obtain the positive answer fortunately, since Theorem 6.1 is a key clue. That is that we introduce a method to construct explicitly pairs (b, a) of integers in Od, the ring of algebraic integers of Q(√-d), for d = 19, 43, 67, and 163 such that they generate Od and there exists no terminating division chain of finite length starting from them. In addition, we derive some other results: We will prove that an ω-stage Euclidean ring is generalized Euclidean. Also, we give counterexamples to some arguments which were mentioned by Cohn in the paper above.|
|| B. Bougaut, Anneaux quasi euclidiens, C. R. Acad. Sci. Paris 284 (1977) 133-136.|
 W.-Y. Chang, C.-R. Cheng, and M.-G. Leu, A remark on the ring of algebraic integers in Q (√-d)}, preprint.
 C.-A. Chen and M.-G. Leu, The 2-stage Euclidean algorithm and the restricted Nagata′s pairwise algorithm, J. Algebra 348 (2011) 1-13.
 C.-A. Chen and M.-G. Leu, On a proposition of Samuel and 2-stage Euclidean algorithm in global fields, J. Number Theory 133 (2013) 215-225.
 C.-A. Chen, About k-stage Euclidean Rings, Ph.D. thesis, National Central University, Chung-li, Taiwan, 2011.
 D. A. Clark and M. Ram Murty, The Euclidean algorithm for Galois extensions of Q, J. Reine Angew. Math. 459 (1995) 151-162.
 P. M. Cohn, On the structure of the GL2 of a ring, Inst. Hautes Études Sci. Publ. Math. 30 (1966) 5-53.
 G. E. Cooke, A weakening of the Euclidean property for integral domains and applications to algebraic number theory I, J. Reine Angew. Math. 282 (1976) 133-156.
 K. Dennis, B. Magurn and L. Vaserstein, Generalized Euclidean group rings, J. Reine Angew. Math. 351 (1984) 113-128.
 D. S. Dummit and R. M. Foote, Abstract Algebra, 3rd ed., John Wiley & Sons, Hoboken, NJ, 2004.
 S. H. Friedberg, A. J. Insel and L. E. Spence, Linear Algebra, 4th ed. Upper Saddle River, NJ: Prentice-Hall, 2003.
 P. Glivický and J. Šaroch, Quasi-Euclidean subrings of Q[X], Comm. Algebra 41 (2013) 4267-4277.
 A.J. Hahn and O.T. O’Meara, The Classical Groups and K-Theory, Springer-Verlag, Berlin, 1989.
 M. Harper, Z[√14]$ is Euclidean, Canad. J. Math. 56 (2004) 55-70.
 M. Harper and M. Ram Murty, Euclidean rings of algebraic integers, Canad. J. Math. 56 (2004) 71-76.
 T. W. Hungerford, Algebra, Springer-Verlag, New York, 1974.
 M.-G. Leu, Lecture Notes, 2014.
A. Leutbecher, Euklidischer Algorithmus und die Gruppe GL2, Math. Ann. 231 (1978) 269-285.
 C. P. Milies and S. K. Sehgal, An introduction to group rings, Kluwer Academic
Publishers, Dordrecht, 2002.
 O. T. O′Meara, On the finite generation of linear groups over Hasse domains, J. Reine Angew. Math. 217 (1964) 79-128.
 P. Samuel, About euclidean rings, J. Algebra 19 (1971) 282-301.
 L. N. Vaseršteĭn, On the group SL2 for Dedekind domains of arithmetic type, Mat. Sborn. Ser. 89 (1972) 313-322.
 P. J. Weinberger, On Euclidean rings of algebraic integers, Proc. Sympos. Pure Math. 24 (1973) 321-332.